Retin-A use improves pigment issues
Retin-A, or retinoic acid, is the most clinically researched and highly recommended skin care product by dermatologists the world over. Simply put, regular nightly use of Retin-A helps your skin to turnover skin cells (or exfoliate them) regularly. This boosts your skin’s ability to produce collagen – the protein that keeps skin taut and buoyant. Additionally, Retin-A is often recommended for those people suffering with acne, as regular skin cell turnover can help prevent acne breakouts.
New research from the Japanese Dermatological Association now shows that in addition to the skin cell turnover benefits of Retin-A, retinoic acid also inhibits the production of melanocytes (1).
Melanocytes produce melanin – which is what causes you to have dark spots, freckles, and skin discoloration.
We often prescribe hydroquinone based products, like those in the Obagi skin care system, to help people clear up and suppress pigment production. Discolored skin often makes people look older than they desire.
This new research showing that Retin-A also can suppress the production of undesirable pigment is yet another reason why we think everyone should be using Retin-A!
Unfortunately, some of our patients have had prior negative experiences with Retin-A. Maybe their skin was irritated or red when they used it. This is generally for two reasons, and can be easily solved. First, people started using too high a dose of Retin-A and/or used it too frequently. You have to build up a tolerance to Retin-A, and we can help you start with a low dose – used every other day, until your skin can tolerate nightly usage.
The second reason people may have had a bad experience with Retin-A is because Retin-A makes your skin much more sun sensitive. You must use it only at night, and wear adequate sunscreen each day – or yes, you can get a nasty burn.
We can help coach you through the different Retin-A formulations, doses, and choices so that you too can experience the incredible anti-aging benefits of regular Retin-A use!
1 Journal of Dermatology, January 2017
*Results may vary from patient to patient
*DISCLAIMER: All trademarks are the property of their respective owners. Products, product names, and/or other names that are referred to on this website may be trademarks or registered trademarks of third parties. We make no claim to these trademarks. Certain third party trademarks, product names, or company names may be fairly used for informational, comparative, or editorial purposes, for purposes of comment or criticism, and/or to accurately reference such third party products.